|Co-infection with HIV and HBV
May 12, 2004
My son has been co-infected with HIV and HBV since 1985. He began HAART in 1997--3TC + d4T + nevirapine, and, fortunately, has had no side effects. His viral load has remained undetectable, and his T-cell count has risen from just over 200 to 1100. With the exception of one brief blip, treated successfully with several supplements and milk thistle, which he continues to take, he has had no problem with the HBV. Tests showed no fatty liver. Given the concerns about nevirapine, is it wise for him to continue using it as long as it works or should he consider switching?
| Response from Dr. Dieterich
The toxicity of nevirapine occurs in the first 6 weeks. If he has not had a problem yet, he very likely never will. He needs to make sure that someone is following his HBV DNA. It often mutates and becomes resistant to HBV. There are other meds to use if HBV becomes resistant to 3TC. Wish him luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute And AIDS
- Itchy Rash After Licking Anus Sign Of HIV AIDS
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
- Muscle Ache After Giving Oral Sex Does It Mean I Have HIV
- Oral Ulcers After Drinking Water Sign Of HIV AIDS
- Oral Ulcers After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.